Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Fever after booster vaccinations?

My daughter sailed right through all of her babyhood vaccinations with no problem. But she had the five year boosters this morning, and now she's got a fever of 102.8. How long can I expect this to last? The poor thing is miserable! Will this kind of a fever respond to Tylenol the same as a regular germy bug will?

 
Ballad

Asked by Ballad at 4:43 PM on Mar. 8, 2013 in Preschoolers (3-4)

Level 45 (193,916 Credits)
This question is closed.
Answers (5)
  • Check with your doctor. It does seem kind of high so I'm wondering if it's some other bug that's going around. When you get a vaccine, it's basically challenging your immune system to build up defenses against this particular thing. But while your immune system is busy reacting to the vaccine, other bugs can have an easier time to sneak in and get ya sick. That's why they say not to take the flu shot, for example, if you are already slightly under the weather. They are not so worried that you will get the flu but just that you might be more susceptible to whatever else is tickling your nose.

    My guess is the doc will just advise you to treat it like any other fever (however you normally do that) and to keep an eye out for other symptoms.
    Sebbiemama

    Answer by Sebbiemama at 5:37 PM on Mar. 8, 2013

  • My Son never had a reaction to them & he had them recently too. I would call the Pediatrician & ask. That sounds too high to be related to the shots. They say may cause a low grade fever. Either she is having an adverse reaction or the shots set off another cold/virus that was already brewing in her. That can happen. Call the Dr. ASAP. Hope she feels better soon. BTW I'd rotate Tylenol during the day & motrin at night,
    ILovemyPaulie

    Answer by ILovemyPaulie at 4:46 PM on Mar. 8, 2013

  • When I worked at the Dr's, we always recommened Tylenol alternating with Motrin.
    m-avi

    Answer by m-avi at 4:49 PM on Mar. 8, 2013

  • It's normal and a sign her immune system is working. Yes you can give tylenol or ibuprofen.should only last a couple days or so. Call your pedi if you are concrened.
    2autisticsmom

    Answer by 2autisticsmom at 8:32 PM on Mar. 8, 2013

  • recommended, sorry....

    m-avi

    Answer by m-avi at 4:50 PM on Mar. 8, 2013

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN